MAUDE Adverse Event Report: BIOMET UK LTD. TIBIAL RESEC HEAD-LEFT W/ALIG; KNEE PROSTHESIS

BIOMET UK LTD. TIBIAL RESEC HEAD-LEFT W/ALIG; KNEE PROSTHESIS
Model Number N/A
Medical Device Problem Codes Defective Device (2588); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 08/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The investigation is in process.Once the investigation is complete, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the left vanguard tibial cut block would not thread onto tibial resection guide.It was determined that it was the cut block that was the issue as the right block threaded on just fine.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, d10, g4, h1, h2, h3, h6.It was reported that the left vanguard tibial cut block would not thread onto tibial resection guide.It was determined that it was the cut block that was the issue as the right block threaded on just fine.Visual inspection confirmed the reported event.The component will not assembly with its matting instrument by using the thread which is damaged.Metal pick up is observed on the damaged 3rd and 4th threads.The root cause of the reported event could not be determined with the information provided in the complaint.The mating instrument has not been returned with the damaged component to confirm whether it is what damaged the reported event.Device history record (dhr) was reviewed and no discrepancies were found.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
Instrument would not assemble onto mating instrument.

Brand Name
TIBIAL RESEC HEAD-LEFT W/ALIG
Common Device Name
KNEE PROSTHESIS
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
MDR Report Key8944149
Report Number3002806535-2019-00710
Device Sequence Number11380238
Product Code HTJ
UDI-Device Identifier00880304434752
UDI-Public00880304434752
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number32-487556
Device Lot NumberZB151102
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/16/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/12/2019
Supplement Date Received by Manufacturer01/28/2020
Initial Report FDA Received Date08/29/2019
Supplement Report FDA Received Date01/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1